Long term use of cipro

by Patrick Dalton
(Cape May, NJ)

I'm a 40yr old man that 4 years ago was in good health. In July of 2008 I developed prostatitis and was given Cipro a few months later it came back again Cipro was given. Soon after I developed severe Achilles tendinitis and couldn't walk. Was sent to a rheumatologist and told I had an auto immune disease and was given all kinds of immune suppressants and corticosteroids which helped with the tendinitis but made me sick.

I told the doc about the Cipro use and was told it wasn't cause. Year three still with prostate problems was put back on Cipro by urologist then developed twitching in abdominal area and triceps- uncontrollable but not painful. Finally within last year I was told to stop taking the Cipro because it most certainly was the cause of my problems.

Now I'm left with stiffness in both my knees, pain my quads, twitching and permanent damage to my Achilles tendons. I'm an athlete and I can't run anymore or barely play hockey I have to use icy hot for my knees and even the tendinitis in my bicep which I forgot to mention.

I've been athletic my whole life never a severe injury to a muscle or joint no xray showed very little arthritis however ct showed Achillies tendinitis. I'm depressed because I can still compete put my body has been destroyed. I'd rather die from prostate cancer than be barely 40 and not be active.

Thanks,
Patrick

Comments for Long term use of cipro

Click here to add your own comments

Comment for Patrick.
by: Cat

Hi Patrick,

I'm sorry to hear about what happened to you. I had a similar experience, albeit unknown fever in Darwin Australia that lead to my being given . Fortunately the GP recognised my tendon issues as being Cipro related straight away. But that didn't make finding a " cure" to get me back on my feet. I am a chef, so my job is physical and involves long demanding hours .... and I was unable to lift anything without real pain in my shoulders and elbows and was unable to stand or climb stairs bc of my feet, Achilles and Plantar facia, and knees.

I was given a thorough check out for osteo/rhumetiod arthritis and everything came back negative. Like you I am in my 40's and was told that athritic can come on suddenly in your 40's. Fortunately it was not, but it still provided me with no concrete advise on how to treat my tendonitis or if there was anything I could do to reverse the effects.

A GP friend of mine suggested prolotherapy, and now 4 months later I am back to work and doing just fine with minimal pain. I'm not sure if prolotherapy would work for you bc of the time lapse, but surely there is no harm in finding a prolotherapy practitioner and asking his advise. They may be able to help you get your running shoes back on!

Good luck,
Cat.

Don't give up
by: Anonymous

It is going to take time to heal. You may for the time being have to accept your new normal. Sooooo many of us , we've all been hurt to different degrees. Life is too short as it is, take it from a 76 year old that has been hurt by Ciprofloxacin also. Accept your limitations and get on with your life, you will heal in time.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

 

 

Search this Site

 

Vitamin D Fact Sheet
Free Vitamin D Fact Sheet
When You Subscribe
To My Newsletter
Below!

Subscribe to
The Side Effects
Newsletter

Today!

Email


Name


Then

Don't worry -- your e-mail address is totally secure.
I promise to use it only to send you Side Effects Newsletter and your special gift.


 

 




Upgraded Coffee